Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
193 Doctors are Online

Pain in back, hip and leg with numbness. Had MRI of lumbar region. What are the findings?

User rating for this question
Very Good
Answered by

Oncologist, Surgical
Practicing since : 2008
Answered : 576 Questions
I had an MRI done to lumbar region due to pain in lower back extending down to left hip and leg. Numbness present to left leg at times. Impression came back as follows:
Small right posterolateral disc pro
Protrusion and moderate left facet anthropathy at L5-S1 without stenosis or foraminal narrowing.
Diffusely decreased marrow signal. This may be normal variant although differential diagnosis includes chronic anemia and myeloproliferative disorders.tia
Posted Thu, 23 May 2013 in Brain and Spine
Answered by Dr. Rohan Khandelwal 4 hours later
Dear ma'am,

Sorry to hear about your problem. The MRI shows that some nerves in your spinal cord are getting compressed because of which you are having numbness in your legs. Another cause of tour numbness can be diabetes which can lead to neuroptahy.
As far as the decreased marrow signal us concerned, it appears to be normal but to ne object the safer side, you can get a hemogram done along with a peripheral smear. This will u rule out any blood disorder.

Hoping for the best.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor